Comparaison entre modèles d'ondes de surface en dimension 2

Youcef Mammeri

ESAIM: Mathematical Modelling and Numerical Analysis (2007)

  • Volume: 41, Issue: 3, page 513-542
  • ISSN: 0764-583X

Abstract

top
On the basis of the principle of conservation of mass and fundamental principle of dynamics, we find the Euler equation enabling us to describe the asymptotic models of waves propagation in shallow water in dimension 1. To describe the waves propagation in dimension 2, a linear perturbation of the KdV equation is used by Kadomtsev and Petviashvili [Sov. Phys. Dokady15 (1970) 539]. But that does not specify if the equations thus obtained derive from the Euler equation, that is shown by Ablowitz and Segur in [J. Fluid Mech.92 (1979) 691–715]. We will insist, in same manner, on the fact that the equations of KP-BBM can be also obtained starting from the Euler equation, and up to what point they describe the physical model. In a second time, we take again the method introduced in the article of Bona et al. [Lect. Appl. Math.20 (1983) 235–267] in which the solutions of long water waves in dimension 1, namely the solutions of KdV and BBM, are compared, to show here that the solutions of KP-II and KP-BBM-II are close for a time scale inversely proportional to the waves amplitude. From the point of view of modelling, it will be clear according to the first part, that only the model described by KP-BBM-II is well posed, and since from the physical point of view, KP-II and KP-BBM-II describe the small amplitude long waves when the surface tension is neglected, it is interesting to compare them. Moreover, we will see that the method used here remains valid for the periodic problems.

How to cite

top

Mammeri, Youcef. "Comparaison entre modèles d'ondes de surface en dimension 2." ESAIM: Mathematical Modelling and Numerical Analysis 41.3 (2007): 513-542. <http://eudml.org/doc/250030>.

@article{Mammeri2007,
abstract = {Partant du principe de conservation de la masse et du principe fondamental de la dynamique, on retrouve l'équation d'Euler nous permettant de décrire les modèles asymptotiques de propagation d'ondes dans des eaux peu profondes en dimension 1. Pour décrire la propagation des ondes en dimension 2, Kadomtsev et Petviashvili [ 15 (1970) 539] utilisent une perturbation linéaire de l'équation de KdV. Mais cela ne précise pas si les équations ainsi obtenues dérivent de l'équation d'Euler, c'est ce que montrent Ablowitz et Segur dans l'article [J. Fluid Mech.92 (1979) 691–715]. On insistera, de la même manière, sur le fait que les équations de KP-BBM peuvent être aussi obtenues à partir de l'équation d'Euler, et dans quelle mesure elles décrivent le modèle physique. Dans un second temps, on reprend la méthode introduite dans l'article de Bona et al. [Lect. Appl. Math.20 (1983) 235–267] dans lequel ils comparent les solutions d'ondes longues en dimension 1, à savoir les solutions des équations KdV et BBM, pour montrer ici que les solutions des équations KP-II et KP-BBM-II sont proches sur un intervalle de temps inversement proportionnel à l'amplitude des ondes. Du point de vue de la modélisation, il sera clair, d'après la première partie, que seul le modèle décrit par KP-BBM-II est bien posé, et comme du point de vue physique, KP-II et KP-BBM-II décrivent les ondes longues de faible amplitude lorsque la tension de surface est négligeable, il est intéressant de les comparer. De plus, on verra que la méthode utilisée ici reste valable pour les problèmes périodiques. },
author = {Mammeri, Youcef},
journal = {ESAIM: Mathematical Modelling and Numerical Analysis},
keywords = {KP; KP-BBM equations; models derivation; comparison; relaxation method.},
language = {fre},
month = {8},
number = {3},
pages = {513-542},
publisher = {EDP Sciences},
title = {Comparaison entre modèles d'ondes de surface en dimension 2},
url = {http://eudml.org/doc/250030},
volume = {41},
year = {2007},
}

TY - JOUR
AU - Mammeri, Youcef
TI - Comparaison entre modèles d'ondes de surface en dimension 2
JO - ESAIM: Mathematical Modelling and Numerical Analysis
DA - 2007/8//
PB - EDP Sciences
VL - 41
IS - 3
SP - 513
EP - 542
AB - Partant du principe de conservation de la masse et du principe fondamental de la dynamique, on retrouve l'équation d'Euler nous permettant de décrire les modèles asymptotiques de propagation d'ondes dans des eaux peu profondes en dimension 1. Pour décrire la propagation des ondes en dimension 2, Kadomtsev et Petviashvili [ 15 (1970) 539] utilisent une perturbation linéaire de l'équation de KdV. Mais cela ne précise pas si les équations ainsi obtenues dérivent de l'équation d'Euler, c'est ce que montrent Ablowitz et Segur dans l'article [J. Fluid Mech.92 (1979) 691–715]. On insistera, de la même manière, sur le fait que les équations de KP-BBM peuvent être aussi obtenues à partir de l'équation d'Euler, et dans quelle mesure elles décrivent le modèle physique. Dans un second temps, on reprend la méthode introduite dans l'article de Bona et al. [Lect. Appl. Math.20 (1983) 235–267] dans lequel ils comparent les solutions d'ondes longues en dimension 1, à savoir les solutions des équations KdV et BBM, pour montrer ici que les solutions des équations KP-II et KP-BBM-II sont proches sur un intervalle de temps inversement proportionnel à l'amplitude des ondes. Du point de vue de la modélisation, il sera clair, d'après la première partie, que seul le modèle décrit par KP-BBM-II est bien posé, et comme du point de vue physique, KP-II et KP-BBM-II décrivent les ondes longues de faible amplitude lorsque la tension de surface est négligeable, il est intéressant de les comparer. De plus, on verra que la méthode utilisée ici reste valable pour les problèmes périodiques.
LA - fre
KW - KP; KP-BBM equations; models derivation; comparison; relaxation method.
UR - http://eudml.org/doc/250030
ER -

References

top
  1. J. Ablowitz and H. Segur, On the evolution of packets of water waves. J. Fluid Mech.92 (1979) 691–715.  Zbl0413.76009
  2. T.B. Benjamin, J.L. Bona and J.J. Mahony, Model equations for long waves in nonlinear dispersive systems. Phil. Trans. R. Soc. London Ser. A272 (1972) 47–78.  Zbl0229.35013
  3. C. Besse, A relaxation scheme for the nonlinear Shrödinger equation. J. Numer. Anal.42 (2004) 934–952.  Zbl1077.65103
  4. J.L. Bona and H. Chen, Comparison of model equations for small-amplitude long waves. Nonlinear Anal.38 (1999) 625–647.  Zbl0948.35108
  5. J.L. Bona and R. Smith, The initial-value problem for the Korteweg-de Vries equation. Philos. Trans. Roy. Soc. London Ser. A278 (1975) 555–601.  Zbl0306.35027
  6. J.L. Bona, W.G. Pritchard and L.R. Scott, A comparison of solutions of two model equations for long waves. Lect. Appl. Math.20 (1983) 235–267.  Zbl0534.76024
  7. J.L. Bona, Y. Liu and M.M. Tom, The Cauchy problem and stability of solitary wave solutions for the RLW-KP equation. J. Differ. Equations185 (2002) 437–482.  Zbl1023.35085
  8. J. Bourgain, On the Cauchy problem for the Kadomtsev-Petviashvili equation. Geom. Funct. Anal.3 (1993) 315–341.  Zbl0787.35086
  9. F. Hamidouche, Simulations numériques des équations de Kadomtsev-Petviashvili. Thèse de doctorat, Université Paris XI, France (2001).  
  10. International Tsunami Information Centre, Tsunami: les grandes vagues. Brochure du programme Tsunami de l'UNESCO (2003).  
  11. R.J Iório Jr., KdV, BO and friends in weighted Sobolev spaces. Lect. Notes Math.1450 (1990) 104–121.  
  12. R.J Iório Jr. and W.V.L. Nunes, On equation of KP-type. Proc. Roy. Soc. Edinburgh A128 (1998) 725–743.  Zbl0911.35103
  13. B.B. Kadomtsev and V.I. Petviashvili, Model equations for long waves in nonlinear dispersive systems. Sov. Phys. Dokady15 (1970) 539.  Zbl0217.25004
  14. T. Kato and G. Ponce, Commutator estimates for the Euler and Navier-Stokes Equations. Comm. Pures. Appl. Math.14 (1988) 891–907.  Zbl0671.35066
  15. D.J. Korteweg and G. de Vries, On the change of form of long waves advancing in a rectangular canal and on a new type of long stationnary waves. Phil. Maj.39 (1895) 422–443.  Zbl26.0881.02
  16. M.D. Kruskal, Nonlinear wave equations, theory and applications. Lect. Notes Phys. (1975) 310–354.  
  17. A. Miranville, R. Temam, Mathematical Modelling in Continuum Mechanics. Cambridge University Press (1999).  Zbl0993.76002
  18. J.C. Saut and N. Tzvetkov, Global well-posedness for the KP-BBM equation. AMRX (2004) 1–16.  Zbl1063.35140
  19. M.E. Taylor, Partial Differential Equations I: Basic theory. Applied mathematical sciences 115, Springer (1996).  Zbl0869.35001
  20. G.B. Whitham, Linear and Nonlinear Waves. John Wiley & Sons, New York (1974).  Zbl0373.76001

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.